MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER DUCT OCCLUDER; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDA-007
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Fatigue (1849); Movement Disorder (4412)
Date of Event 11/20/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported in a research article, "redo aortic valve replacement for an incorrectly-sized rapid deployment valve", a 64-year-old male patient with a history of hypertension, epilepsy, gastroesophageal reflux disease, bicuspid aortic valve stenosis, and a 56 mm ascending aortic aneurysm that previously underwent surgical aortic valve replacement surgery with a #25 intuity bioprosthetic valve with a #38 hemashield dacron graft underwent implantation of a 12-10mm amplatzer duct occluder was chosen for an off label use to treat moderate paravalvular leak (pvl) associated with the intuity valve accompanied with worsening fatigue and hemolytic anemia.At an unknown date three years post-intervention, the patient presented with fatigue and dizziness.Transthoracic echocardiography revealed severe pvl and mean gradient of 16.5mmhg across the aortic valve.A more comprehensive assessment could not be performed as the event was non-contemporaneously reported through a literature review and no device was received for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.
 
Event or Problem Description
The article, "redo aortic valve replacement for an incorrectly-sized rapid deployment valve", was reviewed.The article presented a case study of a 64-year-old male patient with a history of hypertension, epilepsy, gastroesophageal reflux disease, bicuspid aortic valve stenosis, and a 56 mm ascending aortic aneurysm.It was reported the patient previously underwent surgical aortic valve replacement surgery with a #25 intuity bioprosthetic valve with a #38 hemashield dacron graft.It was reported that on an unknown date, a 12-10mm amplatzer duct occluder was chosen for an off label use to treat moderate paravalvular leak (pvl) associated with the intuity valve accompanied with worsening fatigue and hemolytic anemia.After implant of the occluder across the pvl, it was noted there was complete elimination of pvl it was then reported on an unknown date three years post-intervention, the patient presented with fatigue and dizziness.Transthoracic echocardiography revealed severe pvl and mean gradient of 16.5mmhg across the aortic valve.A decision was made to redo aortic valve replacement.During reintervention, it was noted the occluder had failed to cover the gap between the subvalvular skirt and ventricular wall caused by the undersized intuity valve.The valve was explanted and replaced with a #27 edwards magna ease bioprosthetic valve sewing ring.The article concluded this case demonstrates a failed avr due to incorrect sizing of an intuity valve, resulting in severe pvl refractory to transcatheter repair options.A redo-sternotomy and surgical avr was performed with excellent outcomes.Preoperative images should be reviewed and analyzed to aid in the selection of the optimal intuity valve size for implantation.[(b)(6)].

Brand Name
AMPLATZER DUCT OCCLUDER
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18321906
Report Number2135147-2023-05479
Device Sequence Number7035494
Product Code MAE
UDI-Device Identifier00811806011141
UDI-Public00811806011141
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Literature,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number9-PDA-007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date12/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexMale